Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mr. Blonde

3 Months on Tazorac and NO RESULTS

Recommended Posts

My derm prescribed tazorac cream 0.1% around 3 months ago. I made the mistake of trying to use tazorac for a whole night which resulted in a bright red face for 3-4 days and then a week of peeling. After that ordeal I looked online to see how others apply tazorac and for the past 3 months I have been applying tazorac every night for 2-3 hours with mosturizer, then washing it off and reapplying mosturizer. After a month, I felt like I was getting fewer breakouts and my skin was beginning to even out. Shortly after, I began to breakout worse and worse. I had maybe 2-3 cysts EVER before I started using tazorac but I currently have 3 on my face and have at least 3-4 in the past 2 months. I peel sheets of skin off my face every other day and my skin is not getting any better. I swim everyday which also dries out my skin and putting tazorac on top of that is killing me. My derm also wants me to use benzaclin during the day but I don't feel like my skin has truly adjusted to tazorac and I am scared to try it in addition to tazorac because I don't want to end up with a red face and horrible peeling again.

What do you guys have to say?

What have your experiences been and do you have any advice?

Thanks

Share this post


Link to post
Share on other sites

I'm not an expert on tazorac, but from what I know about retinoids, I think that you should start off slow with it. Maybe you should only do every other day, and I do think that the benzaclin may help you. Most people can't solve their whole acne problem with just retinoids and a lot of times an antibiotic also needs to be thrown in the mix. Since you're scared of your skin getting worse, maybe you could ask the derm for just an antibiotic, rather than benzoyl peroxide mixed with an antibiotic (which is what benzaclin is). And, always moisturize, and use a good sunscreen...hope that helps.

Share this post


Link to post
Share on other sites

Yeah, start off SLOW and see what your skin can tolerate.

My derm gave me 0.1% tarzorac gel a week ago, and his instructions are as follows:

1) apply thin layer of tazorac to dry face (if makeup or face feels dirty, cleanse before with cetaphil cleanser-- do not use BP or Salicylic acid or other harsh cleansers at the same time, as this may cause extreme redness and irritation)

2) wait until face is completely dry (30 mins)

3) apply thin layer of tazorac to acne prone areas

4) wait up to 20 minutes (he told me to start at 2, then try 5, and then 10, then 15, then 20)

5) rinse off slowly and gently with cetaphil cleanser or plain water

6) pat face dry

**IF SKIN BEGINS TO PEEL EXCESSIVELY OR GET RED, DISCONTINUE USE. WAIT FOR FACE TO NORMALIZE, THEN BEGIN USE AGAIN** (in other words, if your face is red and painful and looking horrible, take a couple nights-- or more-- off from tazorac).

I would stop leaving it on for two hours, for starters. I've been leaving it on for just 15 minutes, and my skin is peeling already. A lot of times people tend to think that by using stronger products or by leaving products on longer that you will get faster results. THIS ISN'T ALWAYS TRUE!

Try leaving it on for 10 minutes and see how you react the next day.

And what exactly did your derm tell you to do (how to apply, how often, etc)?

Share this post


Link to post
Share on other sites

I have been on the tazorac for 3 months and I did start out alot slower. My skin seems to have been adjusting but I am unsure about adding the benzaclin. I think I might start using the tazorac every other day and on the days I am not using it I will try the benzaclin. Also crevin, you said you are using 0.1% gel which I hear is stronger than the cream which is what I was prescribed. My derm told me to use the tazorac overnight but I've tried that twice and both times I ended up with very dry, red, and peely skin so I cut it down to 2-3 hours. I thought I would be seeing results after 3 months but I haven't seen any and my acne just seems to be getting worse which is very discouraging.

Share this post


Link to post
Share on other sites

I would schedule an appointment with your derm.

If your skin is freaking out on you, then it is telling you to tone it down a bit. I'd get off the stuff COMPLETELY for a few days-- maybe even a week-- let your skin toughen up a little, and then go back on it. And when you go back on it, I'd try leaving it on for 20 minutes, rinse it off, and do this a couple days in a row- if your skin is staying under control, up the time until you notice severe redness / shedding, and then scale back.

Share this post


Link to post
Share on other sites

Alright, I was thinking about taking a couple days off to let my skin return to somewhat normal conditions and then I will start using the tazorac again.

Share this post


Link to post
Share on other sites

Hey I've been on Tazorac for about 4 weeks now and I can already tell my face is more smooth and I am getting less zits. I know everyone's skin is different and it may take longer to start noticing anything, my dermo said it takes 12 weeks to have any affect. I apply it almost every night and keep it on overnight, the first 3 weeks were hell, I felt like I was on accutane. I was dry, red, itchy, peeling, and had more whiteheads than ever. I know this sounds bad but what I did was just let all this happen and tough it out. You might look bad for a while but in the long run it will be worth it. I do still peel and still get zits every morning but I can tell it has made an affect. Hopefully this won't last much longer and I'll be acne free (yea right).

Share this post


Link to post
Share on other sites

I had been on tazorac for a couple of months and saw no results as well, now im using the topical treatment Atralin. In my experience, these topical treatments just are not working... :confused:

Share this post


Link to post
Share on other sites

My daughter was on Tazorac for a while and her face was never happy. It was always red, flaking and inflamed. Also, when she got in a blacklight her face would glow like a nuclear glow. So, she stopped using it.

Share this post


Link to post
Share on other sites

Just thought I would update this thread for anyone who cares. I have stopped the tazorac and started using the benzaclin at night and everything is starting to clear. Hopefully it will continue to clear with the benzaclin.

Share this post


Link to post
Share on other sites

i been using tazorac for about a year now and MY ACNE IS GONE NOW sometime i still get two or three pimples on my face but belive me that is nothing comparing of what i used to have before tazorac my face was full of acne and it was sever acne. after usig it for about three month my acne came back then my dermatologi prescrived me antibiotic to used whith the tazorac cream since then i been using both of them. now im tring to cut off the antibiotic because is not good for the body. now im taking one tablet every day before i used to take two tablet each day i hope my acne dont return when im off completly on the antibiotic

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×